Dr. David Brownstein,  editor of Dr. David Brownstein’s Natural Way to Health newsletter, is a board-certified family physician and one of the nation’s foremost practitioners of holistic medicine. Dr. Brownstein has lectured internationally to physicians and others about his success with natural hormones and nutritional therapies in his practice. His books include Drugs That Don’t Work and Natural Therapies That Do!; Iodine: Why You Need It, Why You Can’t Live Without It; Salt Your Way To Health; The Miracle of Natural Hormones; Overcoming Arthritis, Overcoming Thyroid Disorders; The Guide to a Gluten-Free Diet; and The Guide to Healthy Eating. He is the medical director of the Center for Holistic Medicine in West Bloomfield, Mich., where he lives with his wife, Allison, and their teenage daughters, Hailey and Jessica.

Tags: stomach acid | PPI | Candida | leaky gut

Conditions Caused by Low Stomach Acid

By
Tuesday, 18 September 2018 04:36 PM Current | Bio | Archive

All acid-blocking medications are associated with serious side effects, including disruption of normal gastrointestinal flora.

But in the case of proton pump inhibitors (PPIs), the adverse effects are even more severe than H2 blockers.

PPIs have only been approved for short-term use. A recent study found that long-term use of PPIs is associated with a 45 percent increase in risk of chronic kidney disease.

When PPI users were compared with users of H2 blockers, there was a 39 percent increase risk of kidney disease. Twice daily dosing of a PPI was associated with a 200 percent increase in the risk of kidney disease.

PPIs are also associated with pernicious anemia or severe vitamin B12 deficiency, because B12 needs an acidic stomach for proper absorption.

Other ailments associated with low stomach acid production include:

• Acne and rosacea

• Allergies

• Asthma

• Autoimmune disorders (Hashimoto’s and Graves’ diseases, lupus, rheumatoid arthritis)

• Candida

• Eczema

• Gallbladder infection and stones

• Hives

• Kidney failure

• Leaky gut

• Migraines

© 2018 NewsmaxHealth. All rights reserved.

   
1Like our page
2Share
Dr-Brownstein
All acid-blocking medications are associated with serious side effects, including disruption of normal gastrointestinal flora.
stomach acid, PPI, Candida, leaky gut
170
2018-36-18
Tuesday, 18 September 2018 04:36 PM
Newsmax Media, Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved